Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 6:46 PM CDT for Ector County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 6:46 PM CDT (23:46 UTC)
- Expired
- May 19, 2021, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 23 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.6
The text
As transmitted.
056 WWUS84 KMAF 192346 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 646 PM CDT Wed May 19 2021 TXZ061-062-200030- Midland TX-Ector TX- 646 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR AND WEST CENTRAL MIDLAND COUNTIES UNTIL 730 PM CDT... At 646 PM CDT, Doppler radar was tracking a strong thunderstorm over Odessa, moving southeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Odessa, West Odessa, Odessa Schlemeyer Field and Pleasant Farms. This includes Interstate 20 between mile markers 110 and 122. LAT...LON 3187 10251 3196 10241 3181 10219 3165 10237 TIME...MOT...LOC 2346Z 312DEG 16KT 3187 10241 $$ 80
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 6:31 PM CDT, 15 minutes earlier.
Area forecast discussion, May 19, 6:31 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 631 PM CDT Wed May 19 2021 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... The main aviation concern over the nxt hr will be TSRA w/small hail and heavy rainfall at MAF. Thunderstorms should move out of the vicinity of MAF between 00Z-01Z and VFR will prevail thereafter. Elswhere, VFR is expected to continue overnight w/mainly light SE winds and a few high clouds. && .PREV DISCUSSION... /issued 218 PM CDT Wed May 19 2021/ DISCUSSION... A cut off low located over NE NM this morning will weaken as it moves across the Panhandle today and into KS tonight. At the same time a low over WA this morning will move south across OR tonight and into CA and NV Thursday and spin over NV Friday and Saturday. A new low forms back to the north over WA Sunday then shifts to MT Monday. And while most of this energy will remain well to the north this pattern will keep the region in SW flow aloft and allow disturbances to track across the area. The remains of a weak frontal boundary and outflows from earlier storms have combined and remain draped across the region. High temperatures will remain mild in the 80s today with the increased moisture... clouds... and rain chances. Thursday and Friday highs will be in the 80s across the east with 90s in the west with 100 or more along the Rio Grande. Readings a few degrees below normal expected to continue through the weekend into next week. Thunderstorms from overnight continued into the morning across the Nrn Permian Basin with a couple of them becoming severe. These storms also produced locally heavy rain with several requiring flood advisories. Lamesa reported the most rainfall this morning with 1.10 inch recorded. Good low level moisture remains over the region with dewpts into the 60s... and with MAF 12z sounding PW running close to an inch could see more locally heavy rain from developing storms. As of 18z moisture still packed up against the higher elevations. Model qpf has been under developing storms/precip last few days... given the developing CU along the dryline have increased afternoon and evening pops. A Marginal risk remains in effect today for most of the Permian Basin and Trans Pecos with some strong to severe storms possible through tonight. Thursday and Friday looking drier with a chance of storms over SE NM Friday night. Saturday through Monday the better storm chances look to be out west over the higher elevations with rain chances decreasing mid week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 58 83 61 84 / 30 0 0 10 Carlsbad 58 90 60 90 / 10 0 0 10 Dryden 61 89 65 89 / 20 0 0 10 Fort Stockton 59 89 62 89 / 10 0 0 10 Guadalupe Pass 59 86 60 89 / 10 0 0 10 Hobbs 53 87 58 85 / 10 0 0 10 Marfa 49 88 51 91 / 10 0 0 0 Midland Intl Airport 59 86 62 86 / 20 0 0 10 Odessa 59 86 62 86 / 20 0 0 10 Wink 58 90 63 91 / 10 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 24
Hazardous weather outlook, May 19, 1:53 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 153 PM CDT Wed May 19 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 153 PM CDT Wed May 19 2021 /1253 PM MDT Wed May 19 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through this evening, mainly over the Permian Basin, Stockton Plateau, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms, capable of producing large hail and damaging winds. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be possible across much of the region this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 19, 6:00 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
600 PM CDT Wed May 19 2021
TXZ075-192345-
Pecos TX-
600 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS COUNTY UNTIL
645 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Sheffield, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Iraan, Bakersfield and Iraan Municipal Airport.
This includes Interstate 10 between mile markers 295 and 327.
LAT...LON 3067 10239 3104 10226 3103 10221 3100 10219
3101 10218 3099 10209 3100 10205 3098 10201
3099 10199 3093 10192 3092 10188 3089 10189
3086 10185 3080 10183 3076 10184 3074 10181
3070 10181
TIME...MOT...LOC 2258Z 336DEG 14KT 3092 10198
80Local storm report, May 19, 6:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
604 PM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 NW MIDLAND 32.07N 102.16W
05/19/2021 E1.25 INCH Midland TX TRAINED SPOTTER
&&
MSCHULDTLocal storm report, May 19, 6:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
610 PM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG GARDENDALE 32.02N 102.37W
05/19/2021 ECTOR TX SOCIAL MEDIA
A GARDEN SHED IN GARDENDALE GOT DESTROYED BY STRONG WINDS
FROM A THUNDERSTORM.
&&
MSCHULDTSpecial weather statement, May 19, 6:17 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 617 PM CDT Wed May 19 2021 TXZ061-062-200000- Midland TX-Ector TX- 617 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ECTOR AND WEST CENTRAL MIDLAND COUNTIES UNTIL 700 PM CDT... At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near Midland International Air and Space Port, or near Odessa, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Midland, Odessa, Midland International Air and Space Port, Warfield and Odessa Schlemeyer Field. This includes Interstate 20 between mile markers 116 and 131. LAT...LON 3200 10236 3196 10215 3175 10218 3183 10239 TIME...MOT...LOC 2316Z 013DEG 9KT 3192 10228 80
Special weather statement, May 19, 6:26 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
626 PM CDT Wed May 19 2021
TXZ070-200015-
Reagan TX-
626 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL
715 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Barnhart, or 10 miles east of Big Lake, moving
southwest at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Big Lake.
LAT...LON 3108 10140 3114 10153 3129 10130 3127 10127
3108 10128
TIME...MOT...LOC 2326Z 042DEG 6KT 3118 10128
80Special weather statement, May 19, 6:46 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 646 PM CDT Wed May 19 2021 TXZ061-062-200030- Midland TX-Ector TX- 646 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR AND WEST CENTRAL MIDLAND COUNTIES UNTIL 730 PM CDT... At 646 PM CDT, Doppler radar was tracking a strong thunderstorm over Odessa, moving southeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Odessa, West Odessa, Odessa Schlemeyer Field and Pleasant Farms. This includes Interstate 20 between mile markers 110 and 122. LAT...LON 3187 10251 3196 10241 3181 10219 3165 10237 TIME...MOT...LOC 2346Z 312DEG 16KT 3187 10241 80
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 51 min |
| May 18, 7:22 PM CDT | Special Weather Statement | MAF | Dawson | 38 min |
| May 18, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Scurry | 51 min |
| May 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 2 hr |
| May 18, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 46 min |
| May 18, 8:53 PM CDT | Special Weather Statement | MAF | Scurry | 52 min |
| May 18, 9:13 PM CDT | Tornado Warning | MAF | Borden, Mitchell, Scurry | 32 min |
| May 18, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 67 min |
| May 18, 9:48 PM CDT | Special Weather Statement | MAF | Upton | 42 min |
| May 18, 9:55 PM CDT | Special Weather Statement | MAF | Scurry | 50 min |
| May 19, 12:20 AM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| May 19, 12:35 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 55 min |
| May 19, 5:37 AM CDT | Special Weather Statement | MAF | Howard | 53 min |
| May 19, 6:07 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 53 min |
| May 19, 7:12 AM CDT | Special Weather Statement | MAF | Gaines | 48 min |
| May 19, 7:19 AM CDT | Areal Flood Advisory | MAF | Howard | 116 min |
| May 19, 7:50 AM CDT | Areal Flood Advisory | MAF | Gaines | 115 min |
| May 19, 8:02 AM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| May 19, 8:19 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 27 min |
| May 19, 8:32 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Martin | 118 min |
| May 19, 8:45 AM CDT | Special Weather Statement | MAF | Dawson, Martin | 60 min |
| May 19, 9:31 AM CDT | Areal Flood Advisory | MAF | Borden | 119 min |
| May 19, 9:47 AM CDT | Special Weather Statement | MAF | Howard | 58 min |
| May 19, 9:56 AM CDT | Areal Flood Advisory | MAF | Howard, Martin | 2 hr |
| May 19, 2:16 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| May 19, 2:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| May 19, 3:23 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| May 19, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 48 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 39 min |
| May 19, 3:41 PM CDT | Special Weather Statement | MAF | Andrews | 49 min |
| May 19, 4:12 PM CDT | Special Weather Statement | MAF | Ector | 48 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 46 min |
| May 19, 4:16 PM CDT | Special Weather Statement | MAF | Crane | 44 min |
| May 19, 4:33 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 39 min |
| May 19, 4:45 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| May 19, 4:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 40 min |
| May 19, 4:53 PM CDT | Special Weather Statement | MAF | Ector | 52 min |
| May 19, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| May 19, 5:00 PM CDT | Special Weather Statement | MAF | Crane, Ector | 45 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 48 min |
| May 19, 6:00 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 19, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 40 min |
| May 19, 6:17 PM CDT | Special Weather Statement | MAF | Ector | 43 min |
| May 19, 6:26 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| May 19, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.